Alert archive / Alabama / Small Craft Advisories in 2014
Small Craft Advisory 35, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jun 2, 2014, 4:11 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2014, 4:11 AM CDT (09:11 UTC)
- Expired
- Jun 2, 2014, 7:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
448 WHUS74 KMOB 020911 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 411 AM CDT MON JUN 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... .SURFACE HIGH PRESSURE BUILDS FROM THE MID ATLANTIC INTO THE SOUTHEAST THROUGH THE DAY TODAY...RESULTING IN AN INCREASE IN EAST TO SOUTHEAST FLOW AND A BUILD IN SEAS OVER THE ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS. GMZ631>633-650-655-670-675-021800- /O.NEW.KMOB.SC.Y.0035.140602T0911Z-140603T0000Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-PERDIDO BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 411 AM CDT MON JUN 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: EAST TO SOUTHEAST INCREASING TO AROUND 18 KNOTS WITH FREQUENT GUSTS TO BETWEEN 20 AND 25 MPH. * SEAS: BUILDING TO 4 TO 6 FEET. CHOPPY CONDITIONS ON BAYS AND SOUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
522 WHUS74 KMOB 021847 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 147 PM CDT MON JUN 2 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... .SURFACE HIGH PRESSURE BUILDING FROM THE MID ATLANTIC INTO THE SOUTHEAST STATTES WILL RESULTING IN INCREASED IN EAST TO SOUTHEAST FLOW AND A HIGH SEAS OVER THE ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS TODAY. GMZ631>633-650-655-670-675-030000- /O.CON.KMOB.SC.Y.0035.000000T0000Z-140603T0000Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-PERDIDO BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 147 PM CDT MON JUN 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: EAST TO SOUTHEAST INCREASING TO AROUND 18 KNOTS WITH FREQUENT GUSTS TO BETWEEN 20 AND 25 MPH. * SEAS: BUILDING TO 4 TO 6 FEET. CHOPPY CONDITIONS ON BAYS AND SOUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 11:46 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jun 1, 11:46 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1146 PM CDT SUN JUN 1 2014
.AVIATION (06Z ISSUANCE)...SIMILAR THINKING AS BEFORE WITH MINOR
ADJUSTMENTS BASED ON LATEST GUIDANCE. VFR CONDITIONS AT MOB/BFM
TRANSITION TO AN IFR CEILING DEVELOPING AT MOB BY 07Z WITH A MVFR
CEILING AT BFM. AN MVFR CEILING AT PNS IS EXPECTED TO PREVAIL
THROUGH THE NIGHT. HAVE STAYED WITH SAME TIMING FOR CONVECTION WITH
A TEMPO GROUP FROM 14-18Z FOR MVFR CONDITIONS IN SHOWERS THEN
PREVAILING MVFR CONDITIONS IN THUNDERSTORMS BY 18Z. AN EASTERLY
FLOW PREVAILS INITIALLY 7-9 KNOTS INCREASING TO 11-12 KNOTS ON
MONDAY MORNING. /29
&&
** PREVIOUS DISCUSSION **
.SHORT TERM [TONIGHT THROUGH TUESDAY]...UPPER TROF AND BETTER FORCING
TO THE WEST WHICH CONTINUES TO GIVE WAY TO BETTER CLOUDS AND
WIDESPREAD PRECIP IS NOW LOCATED MOSTLY OVER THE WESTERN GULF PROGGED
TO WEAKEN AND SHIFT SOUTH THROUGH MON AFTERNOON. AS THE UPPER SYSTEM
CONTINUES TO SHIFT SOUTH LESS FORCING OR LIFT IN THE MID LEVELS IS
NOTED OVER THE CENTRAL GULF STATES BY LATE TONIGHT CONTINUING THROUGH
MON AFTERNOON RESULTING IN LESS COVERAGE OF PRECIP LATE TONIGHT AND
DURING THE DAY ON MON...ESPECIALLY INLAND FROM THE COAST. ALTHOUGH
WITH PWATS STILL BETWEEN 1.8 TO NEAR 2.15 INCHES THROUGH MON
AFTERNOON FOR MOST AREAS WILL LIKELY KEEP HIGH END SCATTERED SHOWERS
WITH A FEW EMBEDDED THUNDERSTORMS DURING THE AFTERNOON HOURS ON MON
MOSTLY DUE TO AFTERNOON HEATING NEAR THE SFC. PRECIP SHOULD TAPER OFF
QUICKLY BY SUNSET. MOST OF THE CURRENT MOS GUIDANCE CONTINUES TO
DEPICT LIKELY POPS FOR MOST OF THE CWFA FOR MON THOUGH WITH THE
CURRENT REASONING MENTIONED ABOVE WILL GO SLIGHTLY LOWER THEN THE
CURRENT MOS FOR LATE TONIGHT AND DURING THE DAY ON MON. ALSO NOTED BY
MON MORNING WILL BE AN INCREASING PRES GRADIENT OVER THE REGION DUE
TO THE SFC RIDGE BUILDING IN FROM THE NE AND THE TROF LOCATED OVER
THE GULF POSSIBLY RESULTING IN FREQUENT WIND GUSTS BETWEEN 25 AND 30
KNOTS MOSTLY CLOSER TO THE COAST BY MON AFTERNOON. AS A RESULT A WIND
ADVISORY MAY BE NEEDED FOR SOME LOWER PARTS OF THE CWFA DURING THE
DAY ON MON. WILL CONTINUE TO MONITOR THIS SITUATION CLOSELY. AS FOR
TEMPS WILL LEAN TOWARDS THE COOLER MAV GUIDANCE FOR LOWS TONIGHT
ALONG WITH THE WARMER MAV GUIDANCE ON MON MOSTLY DUE TO THE LESS
COVERAGE OF PRECIP BEGINNING LATE TONIGHT CONTINUING THROUGH MON
AFTERNOON. LOWS TONIGHT WILL RANGE FROM THE MID TO UPPER 60S FOR MOST
INLAND AREAS AND LOWER TO MIDDLE 70S CLOSE TO THE COAST. HIGHS ON MON
WILL BE IN THE MIDDLE 80S FOR MOST INLAND AREAS AND LOWER 80S ALONG
THE IMMEDIATE COAST. 32/EE
THE WET MICROBURST RISK REMAINS MODERATE OVER THE INTERIOR NORTHEAST
ZONES THIS AFTERNOON.
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO STRENGTHEN IN
THE VICINITY OF CHIHUAHUA MEXICO AND FAR WEST TEXAS TUESDAY...WITH
THE ASSOCIATED RIDGE AXIS EXTENDING EASTWARD TOWARD THE ARKLATEX AND
LOWER MISSISSIPPI VALLEY REGIONS. AN INVERTED UPPER TROUGH AXIS WILL
MEANWHILE STRETCH FROM THE SOUTHWESTERN GULF OF MEXICO/BAY OF
CAMPECHE TO THE NORTH CENTRAL GULF COAST REGION...WITH ASSOCIATED
DEEP LAYER MOISTURE/HIGH PRECIPITABLE WATER REMAINING ORIENTED OVER
MUCH OF THE CENTRAL AND EASTERN GULF TO THE EAST OF THIS FEATURE. A
SURFACE RIDGE OF HIGH PRESSURE WILL OTHERWISE MEANWHILE CONTINUE TO
STRETCH FROM THE WESTERN ATLANTIC TO THE CENTRAL GULF COAST REGION...
WHILE LOW PRESSURE MEANDERS IN THE VICINITY OF THE BAY OF CAMPECHE.
SOME RESIDUAL MOISTURE WILL REMAIN IN PLACE ACROSS OUR FORECAST AREA
TUESDAY IN MEAN LIGHT NORTHERLY FLOW ALOFT BETWEEN THE UPPER RIDGE TO
THE WEST...AND NORTHWEST FLOW ALOFT OVER THE EASTERN SEABOARD. WITH
PRECIPITABLE WATER VALUES AVERAGING AROUND 1.8 INCHES...INSTABILITY
ALONG THE AFTERNOON SEABREEZE...AND MINOR PERTURBATIONS IN THE FLOW
ALOFT...WE EXPECT SCATTERED MAINLY LATE MORNING/AFTERNOON SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS MUCH OF THE FORECAST AREA AGAIN
TUESDAY. COVERAGE WAS KEPT AROUND 40-50 PERCENT ACROSS THE REGION.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE UNDERNEATH THE STRONGER CELLS
THAT DEVELOP. CONVECTION SHOULD WANE WITH LOSS OF DAYTIME HEATING...
AND HAVE CONTINUED TO TREND COVERAGE DOWNWARD BY EVENING. OTHERWISE
SEASONABLY WARM AND HUMID CONDITIONS CAN BE EXPECTED TUESDAY. /21
.LONG TERM [WEDNESDAY THROUGH SUNDAY]...A STRONG RIDGE OF HIGH
PRESSURE ALOFT WILL CONTINUE TO STRETCH FROM THE VICINITY OF NORTHERN
MEXICO/WEST TEXAS AND EASTWARD THROUGH THE ARKLATEX REGION MIDWEEK...
WITH THE EASTERN FRINGE OF THE UPPER RIDGE AXIS EXPECTED TO BUILD
EASTWARD INTO THE CENTRAL GULF COAST REGION LATE WEDNESDAY THROUGH
FRIDAY. WHILE THE OVERALL STRENGTH AND SOUTHWARD EXTENT OF THE UPPER
RIDGE AXIS IS STILL UNCERTAIN...IT DOES APPEAR THAT DEEP MOISTURE
OVER THE GULF SHOULD MOSTLY REMAIN SUPPRESSED WELL TO THE SOUTH OF
OUR REGION DURING THE MIDDLE TO LATTER PORTION OF THE WEEK. IT
APPEARS THAT SURFACE LOW PRESSURE SHOULD MOSTLY REMAIN CONFINED TO
THE VICINITY OF THE SOUTHWESTERN GULF/BAY OF CAMPECHE THROUGH
FRIDAY. ANY CONVECTION THAT MANAGES TO DEVELOP IN OUR AREA WOULD BE
MAINLY ISOLATED AFTERNOON THUNDERSTORM ACTIVITY DRIVEN ALONG THE
SEABREEZE...AND HAVE KEPT POPS MOSTLY LESS THAN 20 PERCENT AND INLAND
EACH AFTERNOON WEDNESDAY THROUGH FRIDAY.
LOOKING AHEAD INTO THE WEEKEND...THERE REMAINS SOME UNCERTAINTY WITH
THE OVERALL UPPER PATTERN. IT DOES LOOK AS THOUGH THE UPPER RIDGE
WILL STILL STRETCH FROM SOUTH TEXAS TOWARD THE CENTRAL GULF COAST
REGION...BUT INCREASING MID LEVEL WESTERLY FLOW ACROSS THE
MISSISSIPPI AND TENNESSEE VALLEY REGIONS MAY PROVIDE LIFT FOR
INCREASING SHOWER/STORM COVERAGE ACROSS THESE AREAS SATURDAY AND
SUNDAY. HOW FAR SOUTHWARD THE ASSOCIATED SHORTWAVE IMPULSES AND
ASSOCIATED MOISTURE AND PERHAPS A WEAK SURFACE BOUNDARY CAN EXTEND
REMAINS IN QUESTION. PLENTY OF UNCERTAINTY REMAINS WITH THE EVOLUTION
OF THE AREA OF LOW PRESSURE OVER THE SOUTHWESTERN GULF. MEDIUM RANGE
SOLUTIONS MOSTLY HINT AT SURFACE RIDGING CONTINUING TO EXTEND OVER
THE WESTERN ATLANTIC AND NORTHEASTERN GULF...WITH THE SURFACE LOW
REMAINING IN THE GENERAL VICINITY OF THE BAY OF CAMPECHE OR SOUTH
CENTRAL GULF THROUGH THE WEEKEND. THIS FEATURE WILL BE MONITORED
OVER THE COMING DAYS. FOR NOW...WE HAVE KEPT POPS TRENDED LOW ACROSS
OUR FORECAST AREA THROUGH THE WEEKEND. WARM AND MOIST SOUTHERLY FLOW
OTHERWISE LOOKS TO CONTINUE THROUGH THE EXTENDED FORECAST PERIOD. /21
&&
.MARINE...A STRONG SURFACE RIDGE OF HIGH PRESSURE OVER THE
NORTHEASTERN STATES WILL BUILD SOUTHWARD OVER THE MID ATLANTIC AND
SOUTHEAST STATES THROUGH MONDAY...LEADING TO A MODERATE TO STRONG
EAST TO SOUTHEAST WIND FLOW OVER THE MARINE AREA THROUGH
TUESDAY...DIMINISHING SLOWLY LATER IN THE WEEK. A LIGHT TO MODERATE
EAST TO SOUTHEAST WIND FLOW WILL THEN PERSIST LATER IN THE WEEK AS
HIGH PRESSURE OVER THE SOUTHEAST STATES AND EASTERN GULF WEAKENS
SLOWLY. SMALL CRAFT SHOULD EXERCISE CAUTION TONIGHT AND ON MON WITH
POSSIBLE SMALL CRAFT ADVISORIES MOSTLY OFFSHORE BEGINNING MON
MORNING CONTINUING THROUGH TUES MORNING. WILL CONTINUE TO MONITOR
THIS SITUATION CLOSELY. SEAS WILL LIKELY CLIMB TO 4 TO 6 FEET WITH
THE BETTER EASTERLY FLOW BY MON AFTERNOON. 32/EE
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 69 83 69 85 69 / 40 50 30 50 20
PENSACOLA 72 82 71 85 71 / 40 40 40 50 20
DESTIN 71 80 72 83 71 / 50 40 40 50 20
EVERGREEN 65 85 67 88 66 / 50 50 20 50 20
WAYNESBORO 68 85 67 88 68 / 40 50 20 30 20
CAMDEN 65 85 67 88 66 / 40 50 20 40 20
CRESTVIEW 68 84 68 87 66 / 40 50 30 50 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
FL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...NONE.
GM...NONE.
&&
32/21Hazardous weather outlook, Jun 1, 5:08 AM CDT, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 508 AM CDT SUN JUN 1 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-021200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 508 AM CDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND STORMS ARE FORECAST TO REDEVELOP THROUGH THE COURSE OF THE DAY AS A DEEPLY MOIST ENVIRONMENT BECOMES MORE UNSTABLE. ISOLATED STORMS THIS AFTERNOON MAY PRODUCE BRIEF STRONG WIND GUSTS FROM 40 TO 50 MPH. WITH VERY WET GROUND CONDITIONS AND TREES IN FULL FOLIAGE...SOME TREES MAY BE UPROOTED OR LARGE BRANCHES BROKEN BY NON- SEVERE THUNDERSTORM WINDS. ALONG THE BEACHES...THE RISK FOR DANGEROUS TO POTENTIALLY DEADLY RIP CURRENTS WILL REMAIN HIGH TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SIMILAR PATTERN IS FORECAST ON MONDAY WITH AN INCREASED COVERAGE OF SHOWERS AND STORMS THROUGH THE COURSE OF THE DAY AS A PERSISTENTLY MOIST ENVIRONMENT BECOMES UNSTABLE. BRIEF STRONG SUB-SEVERE THUNDERSTORM WIND GUSTS MAY CAUSE LOCALIZED TREE DAMAGE DUE TO VERY WET GROUND CONDITIONS AND TREES BEING IN FULL FOLIAGE. ALONG THE BEACHES...THE RISK FOR DANGEROUS TO POTENTIALLY DEADLY RIP CURRENTS WILL REMAIN HIGH MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-021200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 508 AM CDT SUN JUN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT WIND...WAVES AND SEAS LOCALLY HIGHER IN AND NEAR SCATTERED TO NUMEROUS MARINE SHOWERS AND STORMS. VISIBILITY REDUCED TO LESS THAN A MILE AT TIMES IS ALSO POSSIBLE WITH THE PASSAGE OF STRONGER STORMS AND RESULTANT HEAVY RAINFALL. AN INCREASE IN EASTERLY WINDS TONIGHT WILL POSE AN INCREASED HAZARD FOR THE OPERATORS OF SMALLER MARINE CRAFT. SMALL CRAFT SHOULD EXERCISE CAUTION LATE TONIGHT OVER THE OPEN ALABAMA AND WESTERN FLORIDA GULF WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AS A STRONG SURFACE HIGH PRESSURE SYSTEM BUILDS INTO THE SOUTHEAST...A STRONGER EASTERLY FETCH OF WIND ALLOWS SEAS TO BUILD TO 3 TO 5 FEET OVER THE OPEN ALABAMA AND WESTERN FLORIDA GULF WATERS...MONDAY THROUGH TUESDAY.
Nearby
Small Craft Advisories in Alabama, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.